advertisement
Question
Posted by: CONCERNED | 2007/05/22

ALLERGIC REACTION ON PAIN KILLERS

Dear Doc,

For many years i've been suffering from an allergy after using certian pain killers but never knew exactly which one i'm reacting to.
Recently i developed blister's which are very itchy and will leave very dark marks on my body, then decided to see a Deramtologists who confirmed that it's medication ( asprin, codeine,and anti-inflamatories) that i need to avoid and only use PANADO which i have been using since irrespective of how severe the pain is.

I will be having a baby soon by C-SECTION and will need strong pain killers for the op, which pain killer can you advice me to use that doesn't have these combinations?

I hate these marks & they are so stubbon they wont go away i suffer in summer cause i have to cover up my back.

Are there any test that i can ask him to do just to make sure that it is pain killers that i'm reacting to? I'll do anything at this stage. Im not on any medication for any illness except for migraines that i use pain killers for!

Thank you Doc.

Concerned

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageCyberDoc

Dear Concerned
There are no blood tests available for these 3 drugs. What you can do is to ask the doctor to give you a spinal anaesthetic that they can top up in the first 24 hours ( they leave the catheter in) after that Panado will probably be enough. Please let your anaesthetist about the sensitivity to these drugs know well in advance - at least a week before your operation.

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement